Dear Abby – Advice from the Membership: Starting on Rytary

Every so often  a member will ask to speak to anyone in the group who has experience with something they are going through.  Usually, I broadcast the question and then forward who they could contact.  Yesterday’s subject was put to us as this:

Opinions and advice requested on this Rytary question.  (Rytary is a new timed release version of carbidopa and levodopa ) The doctor wants to transfer member from Sinamet to Rytary.  No problem with the change but its the logistics she’s worried about.  Going on vacation this weekend and she knows that a lot of folks have a few rough days making the switch.  Should she go ahead and make the change to feel better or should she wait until after vacation to start the transition.  Let’s help her make a smart decision.  If you’re on Rytary, what would you do?

The responses we got were numerous and varied.  Before you read them,  remember this.  We are not a medical group.  We offer no medical advice.  No one should make decisions about their health based on anything written on this blog.  This is only a peer discussion.  And with those caveats stressed up front, here are our great opinions.

============================================================================

I would definitely wait until she gets back from vacation.  As I have found … , we all respond.  It’s difficult to deal with when you’re trying to enjoy yourself.

____________________________________________________________________________

I was in the same boat.  At my appointment last week, we agreed that I should transition to Rytary.  I am also leaving this week for a month.  The doctor wants me to wait until I’m back home…to make the switch.  I tend to be very drug sensitive.

____________________________________________________________________________

Hi!  I started Rytary while on vacation and , although I went through an adjustment period, I actually found that the timing worked well precisely because I was NOT at work and not subject to stress or fatigue… I found the change to Rotary to cause only subtle changes (generally less dyskinesias and less off time) and, unless she’s going to be fencing or sky diving, I’d say go for it!

____________________________________________________________________________

I had no problem with the switch, as a matter of fact, I felt better in one day.  But everyone is different.

___________________________________________________________________________

Hi!  I had a real bad time for 2 weeks when I started.  If I had the choice I would wait until I came home from vacation.  I presume she’s okay with the Sinamet right now and wouldn’t take the chance..

___________________________________________________________________________

Definitely wait to start.  I had a good transition at first, then I got hit hard by dyskinesia.  Rytary is a fantastic drug but I would absolutely advise waiting until after vacation.  The added stress from travel might also make her symptoms worse temporarily and throw off her true reaction to Rytary.

___________________________________________________________________________

When I made the switch, I was okay by day 3 after a med change, but the first two days were rough .  Also, it might take more than one adjustment.  I would wait.

________________________________________________________________________

I have been on Rytary since last fall.  I cannot even remember the transition.  Did anyone have any trouble with it?

________________________________________________________________________

Good question.  I don’t take Rytary but I would not change meds ever before a vacation.  Whenever my doctor has wanted to change my meds and I am going away in a few days, she always tells me to wait until I come back. Unless it’s urgent, urgent (like completely intolerable symptoms) to change meds, I would definitely wait until return.

________________________________________________________________________

I am not on Rytary yet, and not sure what I would do.  To start, I would ask my doctor about possible side effects and how long it takes to see positive results (on average).  It is difficult enough to keep to a schedule with meds and meals, even more so on vacation… I would read about the drug and talk with friends who take it, but realize we are all different and respond (or not) at our own pace.  Bottom line, I doubt I would start it  before a vacation…Unless I thought the results were going to make life better right away>  I hope this friend has a wonderful vacation and will share trip highlights with us at a meeting and the decision she made about Rytary.

___________________________________________________________________________

Would you like to share your advice or relate your experience?  Just click on “Leave a Reply” and share.  Thanks.

 

 

 

Advertisements

One thought on “Dear Abby – Advice from the Membership: Starting on Rytary

  1. I went on Rytary & had absolutely no issues adjusting to it. I feel so much better but I know everyone is different!

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s